Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 5, 2020Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2020, 9:39 PM EDT for Toombs County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2020, 9:39 PM EDT (01:39 UTC)
Expired
Aug 5, 2020, 10:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Wind
40

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2757 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS82 KFFC 060139
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Wed Aug 5 2020
 
GAZ113-060215-
Toombs GA-
939 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
1015 PM EDT...

At 938 PM EDT...a strong thunderstorm was centered near Ponderosa, 
or 3 miles east of Lyons...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Ponderosa and Ohoopee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8220 3212 8220 3212 8231 3228 8235
      3230 8223 3226 8222 3224 8221 3223 8221
      3218 8219 3216 8218
TIME...MOT...LOC 0138Z 176DEG 9KT 3217 8225 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:53 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 5, 8:53 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
853 PM EDT Wed Aug 5 2020

.UPDATE...

00z Aviation update below.

Baker

&&

.PREV DISCUSSION... /Issued 325 PM EDT Wed Aug 5 2020/

SHORT TERM /Tonight through Thursday Night/...

Seeing fairly widespread convection popping up this afternoon, but
overall density of coverage remains somewhat sparse, and intensity
remains limited for now. Morning sounding showed a bit of a mid-
level cap and shallow lapse rates, but strong heating has not had
much trouble overcoming those limitations this afternoon. Still
likely to see some strong storms and cannot rule out a few isolated
damaging wind gusts. Convection expected to wane through the
overnight hours but atmosphere would support an isolated shower or
brief thunderstorm through most of the overnight period. Looks like
a repeat of this pattern tomorrow as the region remains under weak
southwesterly upper flow pattern with ample moisture and moderate
instability by midday with good surface heating.

20

&&

.LONG TERM /Friday through Wednesday/...

Fairly typical summertime pattern for the extended portion of the
forecast.

An old frontal boundary across south-central/south GA will remain
nearly stationary through the weekend. This boundary may begin
pushing northward early next week, before dissipating. Near normal
temps/humidity for this time of year will lead to the
afternoon/evening development of showers and thunderstorms. The old
frontal boundary may provide for some focus, providing for slightly
higher pops in it's vicinity.

NListemaa

&&

.AVIATION...
00Z Update...
Mainly VFR conditions thru period. Most convection has diminished
though remnant outflow boundaries will keep an isolated chance
going into this evening and overnight but chance too low to
include mention for now. Some possible lower cigs making into
eastern sites for the early morning but keeping SCT 1200-1500 ft
with FEW at other sites (KAHN could get close to IFR but will
maintain FEW005 and monitor trends overnight). Some MVFR vsbys
possible as well mainly for sites other than near KATL. Thursday
has similar trend to cu field 4-6 kft and SHRA/TSRA chances from
18-24z and possibly linger a bit later. Winds starting out mostly
VRB given outflows and going light VRB overnight (keeping east
side for KATL), then back SW 5-6 kts for Thursday afternoon near
KATL before flipping again to east side for evening.

//ATL Confidence...00Z Update...
Medium on early morning lower cig potential.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  71  92 /  30  50  40  30
Atlanta         73  88  73  92 /  30  40  30  30
Blairsville     64  81  64  84 /  30  50  40  40
Cartersville    69  88  71  92 /  30  40  30  20
Columbus        73  95  73  96 /  20  30  30  30
Gainesville     71  86  70  90 /  30  50  40  30
Macon           71  94  72  95 /  30  40  30  30
Rome            69  88  69  93 /  30  40  30  20
Peachtree City  70  90  72  92 /  30  40  30  30
Vidalia         73  94  74  94 /  40  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...Baker
Hazardous weather outlook, Aug 5, 10:04 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1004 AM EDT Wed Aug 5 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1004 AM EDT Wed Aug 5 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, hail, frequent lightning, and locally heavy rainfall will
be possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms are possible each day from Thursday through
Tuesday, mainly in the afternoon and evening hours. A few storms
each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 5, 6:29 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT WED AUG 05 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 NNE MCKIBBEN          33.29N  84.04W
08/05/2020                   BUTTS              GA   EMERGENCY MNGR

            APPROX HALF A DOZEN TREES REPORTED DOWN IN SW BUTTS
            COUNTY, JUST EAST OF I-75. SEVERAL OF THE TREES WERE
            LARGE OAKS DOWNED ACROSS ROADWAYS.

&&

EVENT NUMBER FFC2001058

THIEM
Special weather statement, Aug 5, 7:50 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Wed Aug 5 2020

GAZ074-076-060015-
Jefferson GA-Washington GA-
750 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON AND WASHINGTON
COUNTIES UNTIL 815 PM EDT...

At 750 PM EDT...a strong thunderstorm was centered near Tennille, or
3 miles south of Sandersville...moving north at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Riddleville and Downs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3284 8279 3290 8291 3306 8290 3310 8272
      3306 8253 3287 8258
TIME...MOT...LOC 2350Z 201DEG 11KT 3290 8282

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 5, 8:08 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT Wed Aug 5 2020

GAZ074>076-060045-
Jefferson GA-Washington GA-Glascock GA-
808 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...NORTHEASTERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 845 PM EDT...

At 808 PM EDT...a strong thunderstorm was centered near Downs, or 8
miles northeast of Sandersville...moving north at 10 mph.

  HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Edge Hill, Edgehill, Grange and Downs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3298 8262 3300 8279 3315 8279 3319 8264
      3312 8252
TIME...MOT...LOC 0008Z 197DEG 10KT 3304 8269

HAIL...0.75IN
WIND...40MPH
Special weather statement, Aug 5, 8:44 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
844 PM EDT Wed Aug 5 2020

GAZ074-076-060115-
Jefferson GA-Washington GA-
844 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON AND EASTERN
WASHINGTON COUNTIES UNTIL 915 PM EDT...

At 843 PM EDT...a strong thunderstorm was centered 4 miles west of
Bartow, or 12 miles northeast of Wrightsville...moving east at 10
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Wadley and Bartow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3281 8240 3281 8241 3280 8242 3279 8241
      3281 8251 3282 8253 3282 8256 3291 8258
      3299 8248 3289 8238
TIME...MOT...LOC 0043Z 251DEG 9KT 3285 8255

WIND...40MPH
Special weather statement, Aug 5, 9:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Wed Aug 5 2020

GAZ098-112-060145-
Treutlen GA-Montgomery GA-
916 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN AND NORTHERN MONTGOMERY
COUNTIES UNTIL 945 PM EDT...

At 916 PM EDT...a strong thunderstorm was over Zaidee, or over
Soperton...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Tarrytown, Lothair, Zaidee, Gillis Springs and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3226 8253 3238 8269 3249 8256 3246 8246
      3238 8242
TIME...MOT...LOC 0116Z 221DEG 10KT 3238 8256

WIND...40MPH
Special weather statement, Aug 5, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Wed Aug 5 2020

GAZ113-060215-
Toombs GA-
939 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
1015 PM EDT...

At 938 PM EDT...a strong thunderstorm was centered near Ponderosa,
or 3 miles east of Lyons...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Ponderosa and Ohoopee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3214 8220 3212 8220 3212 8231 3228 8235
      3230 8223 3226 8222 3224 8221 3223 8221
      3218 8219 3216 8218
TIME...MOT...LOC 0138Z 176DEG 9KT 3217 8225

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTSpecial Weather StatementFFCGlascock37 min
Aug 5, 8:44 PM EDTSpecial Weather StatementFFCJefferson31 min
Aug 5, 9:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Aug 5, 9:20 PM EDTSevere Thunderstorm WarningFFCJefferson40 min
Aug 5, 10:33 PM EDTSpecial Weather StatementFFCTreutlen27 min
Aug 5, 11:07 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery68 min
Aug 6, 12:20 PM EDTSpecial Weather StatementFFCFannin10 min
Aug 6, 1:28 PM EDTSpecial Weather StatementFFCUnion17 min
Aug 6, 1:47 PM EDTSpecial Weather StatementFFCUnion28 min
Aug 6, 3:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Aug 6, 3:19 PM EDTSpecial Weather StatementFFCChattooga, Gordon26 min
Aug 6, 3:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 6, 3:52 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 6, 3:55 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield50 min
Aug 6, 4:34 PM EDTSpecial Weather StatementFFCDade26 min
Aug 6, 4:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Aug 6, 5:03 PM EDTSpecial Weather StatementFFCMurray12 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCCherokee16 min
Aug 6, 5:52 PM EDTSevere Thunderstorm WarningFFCCherokee38 min
Aug 6, 6:09 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 6, 6:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Aug 6, 6:30 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Aug 6, 6:40 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 6, 7:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 7:04 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 6, 7:31 PM EDTSpecial Weather StatementFFCForsyth29 min
Aug 6, 7:42 PM EDTSpecial Weather StatementFFCMorgan33 min
Aug 6, 7:57 PM EDTSpecial Weather StatementFFCGlascock18 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.